MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Codes No Apparent Adverse Event (3189); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex/gender: unknown/not provided.Date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2018 - (b)(6) 2019.(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had a mechanical failure, therefore, the lens was explanted and removed in 1 piece.An incision enlargement was required.There was no other patient injury.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Further information was provided.The reason for the lens explant was due to the patient reporting symptoms of a constant visual film, blur over distance and near vision all the time as if he was looking through water all the time.Prescription spectacle correction did not resolve the symptoms.The replacement lens was a different model and lower diopter.The patient was doing well post-operatively.The following sections have been updated accordingly: sex/gender: male.Patient code: 2137.Device code: 3189.Device evaluation: the returned sample was received within the biohazard resealable bag contained with daisy wheel of its replacement lens.Visual inspection of the returned daisy wheel revealed that the lens was not present in the daisy wheel nor the biohazard plastic bag.The complaint issue reported could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8891639
Report Number3011852734-2019-00167
Device Sequence Number205581
Product Code POE
UDI-Device Identifier05050474579095
UDI-Public(01)05050474579095(17)230105
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/21/2019
10/25/2020
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/18/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005